Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 44, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 18, 2008, 6:06 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2008, 6:06 PM CDT (23:06 UTC)
- Expired
- Apr 18, 2008, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 182306
TORLIX
LAC103-182330-
/O.NEW.KLIX.TO.W.0044.080418T2306Z-080418T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
606 PM CDT FRI APR 18 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 630 PM CDT
* AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BUSH...OR
12 MILES EAST OF COVINGTON...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF SUN BY 615 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3058 9005 3067 8989 3065 8980 3063 8982
3061 8982 3056 8979 3055 8979 3047 8996
TIME...MOT...LOC 2306Z 239DEG 26KT 3055 8990
$$
241 follow-up statement
000
WWUS54 KLIX 182322
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 PM CDT FRI APR 18 2008
LAC103-182330-
/O.EXP.KLIX.TO.W.0044.000000T0000Z-080418T2330Z/
ST. TAMMANY LA-
620 PM CDT FRI APR 18 2008
...THE TORNADO WARNING FOR NORTH CENTRAL ST. TAMMANY PARISH WILL
EXPIRE AT 630 PM CDT...
AT 620 PM CDT...RADAR INDICATED THIS SEVERE THUNDERSTORM THAT
POSSIBLY PRODUCED A TORNADO NEAR THE MONEY HILL OR WALDHEIM AREAS
HAS MOVED TO THE PEARL RIVER AND EXITING ST TAMMANY PARISH. THIS
STORM WAS WEAKENING AND THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU ARE AWARE OF ANY TORNADO OR WIND DAMAGE PLEASE NOTIFY THE
SHERIFFS OFFICE AND HAVE THEM RELAY THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN SLIDELL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3058 9005 3067 8989 3065 8980 3063 8982
3061 8982 3056 8979 3055 8979 3047 8996
TIME...MOT...LOC 2320Z 239DEG 26KT 3060 8980
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 18, 3:53 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 18, 3:53 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 PM CDT FRI APR 18 2008 .UPDATE... JUST SENT OUT AN UPDATED SET OF PRODUCTS DUE TO THE ISSUANCE OF TORNADO WATCH 207 IN EFFECT UNTIL 10 PM THIS EVENING. NO OTHER CHANGES MADE AT THIS TIME. && .PREV DISCUSSION... /ISSUED 335 PM CDT FRI APR 18 2008/ DISCUSSION... THE UPPER LEVEL LOW OVER NORTHERN MISSOURI AND SOUTHWESTERN IOWA CONTINUES TO DRAG A COLD FRONT THROUGH LOUISIANA AND MISSISSIPPI THIS AFTERNOON. RIGHT NOW IT IS STRETCHED FROM NATCHEZ MISSISSIPPI TO OPELOUSAS AND CAMERON LOUISIANA. SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONTAL BOUNDARY WILL CONTINUE TO PUSH INTO OUR FORECAST AREA DURING THE REST OF THE AFTERNOON AND EARLY EVENING. THE CLOUD CLEARING LINE IS NOT FAR BEHIND THE FRONT SO I EXPECT THAT BY SUNRISE TOMORROW...MOST AREAS WILL SEE MOSTLY CLEAR SKIES. THE WEEKEND SHOULD BE FANTASTIC...WITH OVERNIGHT LOWS DIPPING INTO THE 40S AND 50S AND AFTERNOON HIGHS CLIMBING TO AROUND CLIMATOLOGICAL NORMALS OF UPPER 70S AND LOWER 80S. A SURFACE AND MID LEVEL RIDGE BUILDS IN BEHIND THE FRONTAL PASSAGE AND SHIELDS US FROM ANY REAL PRECIPITATION ACTIVITY THROUGH MUCH OF NEXT WEEK. IN ADDITION...PERSISTENT SOUTHERLY FLOW WILL ALLOW FOR CLIMBING TEMPERATURES THROUGH THE WEEK. THE MODELS SUGGEST THAT THE NEXT FRONT WILL APPROACH OUR AREA NEXT FRIDAY. AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED OUTSIDE SHOWERS/THUNDERSTORMS THROUGH THE REST OF THE AFTERNOON HOURS. THE LINE OF SHOWERS/THUNDERSTORMS SHOULD BE EAST OF BTR/MCB BY 23Z...MSY 00Z...AND GPT BY 02Z. BEHIND THE BAND OF SHOWERS/THUNDERSTORMS... CEILINGS GENERALLY WILL BE IN THE MVFR RANGE FOR A FEW HORUS THIS EVENING...AND THEN CLEAR THROUGH TOMORROW. SOME PATCHY LIGHT FOG IS POSSIBLE IN THE MORNING AT BTR/MCB/GPT. 25 MARINE... MODERATE ONSHORE FLOW WILL CONTINUE AHEAD OF THE COLD FRONT...AND THEN THIS EVENING FROM THE NORTHWEST. WINDS WILL DIMINISH SATURDAY MORNING ACROSS THE AREA. 25 && .PRELIMINARY POINT TEMPS/POPS... MCB 48 78 49 82 / 30 0 0 0 BTR 50 78 52 82 / 30 0 0 0 MSY 58 78 56 81 / 50 0 0 0 GPT 57 77 51 80 / 50 0 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 18, 3:58 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 358 PM CDT FRI APR 18 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-192100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 358 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH THE FORECAST AREA AHEAD OF AN APPROACHING COLD FRONT. THE STORM PREDICTION CENTER HAS THE ENTIRE AREA PLACED UNDER A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND ISOLATED TORNADOES. RIVER FLOODING AND HIGH FLOWS WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH RIVER FLOWS AND FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER FROM RED RIVER LANDING TO NEW ORLEANS...AND ALONG THE LOWER ATCHAFALAYA RIVER NEAR MORGAN CITY. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR UPDATED INFORMATION. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS...LAW ENFORCEMENT...EMERGENCY MANAGEMENT... AND FIRST RESPONDERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Apr 18, 5:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MCCOMB 31.25N 90.47W
04/18/2008 E0.88 INCH PIKE MS LAW ENFORCEMENT
INITIALLY REPORTED AS ACORN SIZED HAIL.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:06 PM CDT | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena, Saint Tammany, Tangipahoa, Washington | 39 min |
| Apr 18, 4:09 PM CDT | Special Marine Warning | LIX | 51 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.